Alert archive / California / Frost Advisories in 2022

Frost Advisory 27, NWS Eureka, CA

April 27, 20224 counties in California

NWS Eureka, CA issued this frost advisory at Apr 27, 2022, 2:28 PM PDT for 4 counties in California. It took effect at Apr 28, 2022, 12:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2022, 2:28 PM PDT (21:28 UTC)
In effect from
Apr 28, 2022, 12:00 AM PDT
Expired
Apr 28, 2022, 9:00 AM PDT
In force
9 hr
Issued by
NWS Eureka, CA

Counties Humboldt County, CA, Lake County, CA, Mendocino County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 102 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.5 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2022-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2022-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

027 
WWUS76 KEKA 272128
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
228 PM PDT Wed Apr 27 2022

CAZ106-108-110-111-114-280530-
/O.NEW.KEKA.FR.Y.0027.220428T0700Z-220428T1600Z/
Southern Humboldt Interior-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake-
228 PM PDT Wed Apr 27 2022

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM THURSDAY...

* WHAT...Temperatures as low as 29 will result in frost formation.

* WHERE...Southern Humboldt Interior, Southern Trinity, Northwestern
  Mendocino Interior, Northeastern Mendocino Interior, and Northern
  Lake County.

* WHEN...From midnight tonight to 9 AM Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

$$
2 follow-up statements
530 
WWUS76 KEKA 280518
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1018 PM PDT Wed Apr 27 2022

CAZ106-108-110-111-114-281600-
/O.CON.KEKA.FR.Y.0027.220428T0700Z-220428T1600Z/
Southern Humboldt Interior-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake-
1018 PM PDT Wed Apr 27 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY...

* WHAT...Temperatures as low as 29 will result in frost 
  formation.

* WHERE...Southern Trinity, Northwestern Mendocino Interior, 
  Northeastern Mendocino Interior, Northern Lake and Southern 
  Humboldt Interior Counties.

* WHEN...Until 9 AM PDT Thursday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

Frost Advisories and Freeze Warnings are issued during the local
growing season as defined by climatology and local agriculture
experts. Once the growing season has ended these statements will
no longer be issued until the spring.

&&

$$
311 
WWUS76 KEKA 281600
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
900 AM PDT Thu Apr 28 2022

CAZ106-108-110-111-114-281700-
/O.EXP.KEKA.FR.Y.0027.000000T0000Z-220428T1600Z/
Southern Humboldt Interior-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake-
900 AM PDT Thu Apr 28 2022

...FROST ADVISORY WILL EXPIRE AT 9 AM THIS MORNING...

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 27, 5:15 AM PDT, 9 hours 13 minutes earlier.

Area forecast discussion, Apr 27, 5:15 AM PDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
515 AM PDT Wed Apr 27 2022

.SYNOPSIS...Cooler temperatures and breezy afternoons are expected
to continue while additional chances for light rainfall will be
confined to northern portions of the CWA on Thursday. A couple of
weak fronts will also pass over the region on Saturday and then
again early next week. Otherwise it will be a mainly dry week
with temperatures near or slightly cooler than normal.

&&

.DISCUSSION...Upper level westerly zonal flow will mix with with
surface high pressure just off the coast for a continuation of
breezy and somewhat cool conditions with variable cloud cover. The
next possible weather maker appears to be another trough and
associated weak cold front. This system also lacks much moisture
like previous systems this past week and will swing across the
region Thursday morning with breezy northwest winds Thursday
afternoon. High resolution reflectivity model guidance continues
to show some low values of rainfall moving into Del Norte and
northern Humboldt tonight, with additional light showers possible
over some of our higher northern interior mountains through
Thursday. The only other weather issue is the potential for cold
temperatures and frost across the usual interior valleys tonight
but anticipated cloud cover should prevent as much coverage as was
seen Tuesday morning. This weather pattern will continue into
next week, with quick- moving, progressive cold upper-level
troughs tracking to our north and clipping northern portions of
our area with 10 to 60 percent chances of light rain every other
day, with Monday being the wettest day in the forecast period.
Otherwise, quiet and benign weather for most of our region.

&&

.AVIATION...Mostly fair conditions today with VFR conditions at the
coastal terminals and Northerly winds picking up to a moderate
breeze at the coastal terminals. Model soundings show weak inversion
and mixing at the boundary layer. KUKI will have VFR conditions with
some scattered cloud groups but no hindrance in visibility.
Northerlies picking up in the late afternoon. /EYS

&&

.MARINE...Northerly winds will ease to gentle breezes in the the
northern waters this morning. Small craft advisories for the
southern outer and inner waters continue overnight as winds
diminish. Otherwise, the northwest swell continues to lose intensity
as another mid period swell with wave heights 8 to 10 feet at 11 to
15 seconds, arrives Saturday. /EYS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Frost Advisory until 9 AM PDT this morning for CAZ102-104-
     105-107-109-112>115.

     Freeze Warning until 9 AM PDT this morning for CAZ106-108-
     110-111.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 9 AM PDT this morning for PZZ450-
     470.

     Small Craft Advisory until 3 AM PDT Thursday for PZZ455-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 27, 2:26 PM PDT, 2 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
226 PM PDT Wed Apr 27 2022

CAZ101>105-107-109-112-113-115-282130-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-Northern Trinity-
Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Southern Lake-
226 PM PDT Wed Apr 27 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ106-108-110-111-114-282130-
Southern Humboldt Interior-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Northern Lake-
226 PM PDT Wed Apr 27 2022

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM THURSDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

A Frost Advisory is in effect from midnight tonight until 9 AM
Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Frost Advisories in California, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.